Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 22, 2011, 8:22 AM CDT for 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Apr 22, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 8:22 AM CDT (13:22 UTC)
- In effect from
- Apr 22, 2011, 1:00 PM CDT
- Expired
- Apr 22, 2011, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS83 KGLD 221322 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 722 AM MDT FRI APR 22 2011 ...RED FLAG CONDITIONS EXPECTED TODAY... .WINDS WILL INCREASE QUICKLY THIS MORNING...WITH RELATIVE HUMIDITY FALLING BELOW 20 PERCENT. DESPITE RECENT PRECIPITATION...ANY FIRE WHICH BEGINS WILL HAVE THE POTENTIAL TO GROW RAPIDLY. COZ252-253-KSZ001-013-NEZ079-230200- /O.NEW.KGLD.FW.W.0018.110422T1800Z-110423T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- 722 AM MDT FRI APR 22 2011 /822 AM CDT FRI APR 22 2011/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...013...079...252 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 013 SHERMAN. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WIND...20 TO 30 MPH...WITH GUSTS TO 45 MPH * HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT BY LATE MORNING...AND REMAIN THERE THROUGH THE AFTERNOON HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
617 WWUS83 KGLD 222111 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT FRI APR 22 2011 ...RED FLAG CONDITIONS EXPECTED TODAY... KSZ002>004-014>016-NEZ080-081-230200- /O.EXA.KGLD.FW.W.0018.000000T0000Z-110423T0200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-HITCHCOCK- RED WILLOW- 411 PM CDT FRI APR 22 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 002...003... 004...014...015...016...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. * WIND...20 TO 30 MPH...WITH GUSTS TO 45 MPH * HUMIDITY...RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT ARE EXPECTED THROUGH THE EARLY EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252-253-KSZ001-013-NEZ079-230200- /O.CON.KGLD.FW.W.0018.000000T0000Z-110423T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- 311 PM MDT FRI APR 22 2011 /411 PM CDT FRI APR 22 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...013...079...252 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 013 SHERMAN. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WIND...20 TO 30 MPH...WITH GUSTS TO 45 MPH * HUMIDITY...RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT ARE EXPECTED THROUGH THE EARLY EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
482 WWUS83 KGLD 230156 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 756 PM MDT FRI APR 22 2011 COZ252-253-KSZ001>004-013>016-NEZ079>081-230300- /O.EXP.KGLD.FW.W.0018.000000T0000Z-110423T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 756 PM MDT FRI APR 22 2011 /856 PM CDT FRI APR 22 2011/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...079...080...081... 252 AND 253... WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA OVER THE NEXT HOUR AND RH VALUES WILL CONTINUE TO IMPROVE THROUGH THE NIGHT. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 22, 6:31 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 22, 6:31 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 531 AM MDT FRI APR 22 2011 .DISCUSSION... 230 AM MDT FRI APR 22 2011 A SERIES OF WEATHER DISTURBANCES AND ASSOCIATED COLD FRONTS WILL MOVE ACROSS THE AREA SATURDAY AND AGAIN SATURDAY BRINGING INCREASING CHANCES OF RAIN AND BELOW NORMAL TEMPERATURES. FOR TODAY SHOULD SEE LOTS OF SUN TIL LATE AFTERNOON WHEN CLOUDS WILL INCREASE AS A DISTURBANCE MOVES INTO THE AREA. HIGH TEMPERATURES IN THE LOW 60S NORTH TO LOW 70S EAST AND SOUTH. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY AFTERNOON AND BE STRONGEST GENERALLY ALONG AND NORTH OF THE INTERSTATE. PRECIPITATION CHANCES WILL INCREASE A BIT LATE SATURDAY NIGHT AND SUNDAY WITH THE BEST CHANCE SUNDAY NIGHT AND MONDAY AS AN UPPER TROUGH APPROACHES THEN MOVES THROUGH. TUESDAY-THURSDAY...NO CHANGES MADE. 007 && .AVIATION... 530 AM MDT FRI APR 22 2011 FOR THE 12Z TAFS...LOW STRATUS CURRENTLY IN THE AREA WILL PUSH OFF TO THE EAST OF BOTH SITES BY THE BEGINNING OF THE TAF IF NOT SHORTLY AFTER. REDUCED VSBYS IS POSSIBLE FOR AN HOUR OR TWO BEFORE VFR CONDITIONS PREVAIL THROUGH THE REMAINDER OF THE VALID PERIOD. STRONG AND GUSTY NORTH/NORTHWEST OF 25G35KTS WILL BE THE MAIN AVIATION CONCERN TODAY. WIND SPEEDS WILL SUBSIDE BY SUNSET WITH AN INCREASE IN MID-LEVEL CLOUDS DURING THE EVENING AND OVERNIGHT HOURS. 050 && .FIRE WEATHER... 230 AM MDT FRI APR 22 2011 CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AS NORTHWEST WINDS INCREASE INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS AND RELATIVE HUMIDITY DROPS BELOW 20 PERCENT. THE BEST CHANCE FOR THE STRONGER WINDS AND LOWER HUMIDITY WILL BE GENERALLY ALONG AND NORTH OF THE INTERSTATE. THESE AREAS HOWEVER HAVE HAD MORE PRECIPITATION OVER THE PAST 7 DAYS THEN AREAS TO THE SOUTH MAKING IT DIFFICULT TO SUPPORT ANY FIRE WEATHER HIGHLITES AT PRESENT TIME. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 22, 5:00 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MDT FRI APR 22 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MDT FRI APR 22 2011 /500 AM CDT FRI APR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF AFTERNOON NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITY DROPPING BELOW 20 PERCENT MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WITH RECENT RAINFALL AND SNOWFALL OVER THE PAST WEEK CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Apr 22, 3:00 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 200 AM MDT FRI APR 22 2011 NEZ081-220830- RED WILLOW- 300 AM CDT FRI APR 22 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CULBERTSON...OR NEAR CULBERTSON...MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4016 10075 4019 10077 4035 10075 4035 10029 TIME...MOT...LOC 0801Z 239DEG 39KT 4029 10070 THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:00 AM CDT | Special Weather Statement | GLD | Red Willow | 30 min |
| Apr 21, 11:59 PM CDT | Special Weather Statement | GLD | Phillips | 31 min |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.